Wildfire, Creek
- When
- July 21, 12:00 PM CST to July 25, 11:00 PM CST
- Where
- Creek forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Extreme temperatures and prolonged drought conditions contributed to the spread of a wildland fire north of Depew that consumed over 5600 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Extreme temperatures and prolonged drought conditions contributed to the spread of a wildland fire north of Depew that consumed over 5600 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 11:38 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SAT JUL 21 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH
ONLY SCATTERED AFTERNOON CU.
&&
.PREV DISCUSSION... /ISSUED 1116 AM CDT SAT JUL 21 2012/
..UPDATE...
DISCUSSION...
OVERALL FORECAST ON TRACK LATE THIS MORNING WITH ONLY A FEW
MINOR CHANGES. DID INCREASE HIGH TEMPERATURES BY A FEW DEGREES
OVER PORTIONS OF SOUTHEAST OKLAHOMA...WHERE TEMPERATURES ARE ALREADY
IN THE UPPER 90S. ALSO GIVEN LATEST DEW-POINT TRENDS/LATEST 12Z
NAM...BUMPED UP DEWPOINTS SLIGHTLY...PUSHING HEAT INDICES
UP A FEW DEGREES IN SOME AREAS. NO OTHER CHANGES ANTICIPATED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SAT JUL 21 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SAT JUL 21 2012
...DANGEROUS HEAT CONTINUES THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
DANGEROUS TRIPLE DIGIT HEAT WILL PERSIST THIS AFTERNOON WITH
WIDESPREAD HEAT INDICES AROUND 105 DEGREES ACROSS EASTERN OKLAHOMA
AND WEST CENTRAL ARKANSAS...WITH LOCALIZED AREAS APPROACHING 110
DEGREES.
A LIMITED FIRE DANGER WILL ALSO PERSIST AS DRY FUELS REMAIN
WITH AFTERNOON RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
TRIPLE DIGIT HEAT WILL PERSIST WELL INTO NEXT WEEK...AS UPPER
LEVEL RIDGING REMAINS IN CONTROL OF THE WEATHER PATTERN. HEAT
INDICES NEAR 105 WILL BE POSSIBLE THROUGH THIS TIME PERIOD FOR
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE CONTINUED
HOT AND DRY CONDITIONS WILL ALSO KEEP AT LEAST A LIMITED FIRE
DANGER ACROSS THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN PREPARED TO RESPOND TO HEAT RELATED ILLNESSES AND OTHER
CONDITIONS RELATING TO PROLONGED HEAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402242.